BRAF/MEK inhibitor therapy improves outcomes in BRAF V600E- and V600K-mutated unresectable or metastatic melanoma. However, these regimens are associated with adverse events (AEs) that may lead to unnecessary drug modifications and discontinuations or potentially serious sequelae. In addition, drug-drug interactions (DDIs) may result in AEs or altered therapeutic efficacy.OBJECTIVES:
This article presents consensus statements to guide nurses in the prevention, recognition, and management of AEs and potential DDIs associated with BRAF/MEK inhibitor therapy.METHODS:
Members of the Melanoma Nurse Initiative reviewed the current literature and clinical experience related to AEs and DDIs associated with BRAF/MEK inhibitor therapy.FINDINGS:
The care step pathways provided for select AEs represent a proactive, comprehensive nursing care plan to support optimal patient outcomes. Recommendations are also offered for preventing and managing DDIs.